Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
laser or no?
avatar
oldie28 posted:
I had right eye catarct op sept 14, left eye Oct 14. Both cases with brilliant results. But three week after the first op I had a definite blurr spot in right eye at any distance. The doc found a small sac and sheduled me for both eye YAG laser Dec 20. But for one full month now the blur has disappeared. I test it continuousoly all day. No trace. No floaters either. I feel duty bound to go back to her for confirmation this week. But she is a first-rate doc and I am reluctant to question her decision. Please advise if it is normal for one eye to clear itself of a cloudy spot and both to lose all floaters which appeared three weeks after cataract and then one month later disappeared altogether.
Reply
 
avatar
Alan M Kozarsky, MD responded:
The simple answer is to ask her about it. A YAG laser is a precise cutting tool which is used to painlessly make precise openings in the cataract capsule which is left behind after cataract surgery to hold the new implant lens. Most of the time the YAG laser is used to make clear openings in a cataract capsule which has become cloudy - very routine and expected usually months or years after surgery. Occasionally an opening needs to be made because the eye fluid circulation is blocked.

In most of these situations, blurred vision would be present as part of what needs to be treated with the YAG laser - but not always. So, ask your ophthalmologist.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

blurry eyes
sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.